Alert archive / Virginia / River Flood Warnings in 2011
River Flood Warning 29, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Dec 8, 2011, 2:42 AM EST for Botetourt County, Virginia. It took effect at Dec 8, 2011, 5:14 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2011, 2:42 AM EST (07:42 UTC)
- In effect from
- Dec 8, 2011, 5:14 AM EST
- Expired
- Dec 8, 2011, 8:52 AM EST
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- Minor
County Botetourt County, VA
The radar
The Roanoke radar (KFCX), 72 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River (VA) at Buchanan (BNNV2).
- Action stage
- 11 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02080201, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
002 WGUS41 KRNK 080742 FLWRNK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 242 AM EST THU DEC 8 2011 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN VIRGINIA... JAMES RIVER AT BUCHANAN AFFECTING BOTETOURT COUNTY JAMES RIVER AT HOLCOMB ROCK AFFECTING AMHERST...BEDFORD...CAMPBELL AND CITY OF LYNCHBURG COUNTIES FOR THE UPPER JAMES...INCLUDING BUCHANAN...MINOR FLOODING IS FORECAST.FOR THE MIDDLE JAMES...INCLUDING HOLCOMB ROCK...MINOR FLOODING IS FORECAST. ONE TO THREE INCHES OF RAIN FELL ACROSS THE UPPER JAMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...THE WATER MAY BE MUCH DEEPER THAN YOU THINK. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. $$ && VAC023-081942- /O.NEW.KRNK.FL.W.0029.111208T1014Z-111209T0800Z/ /BNNV2.1.ER.111208T1014Z.111208T1200Z.111208T2000Z.NO/ 242 AM EST THU DEC 8 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE JAMES RIVER AT BUCHANAN. * FROM EARLY THIS MORNING UNTIL LATE TONIGHT. * AT 01AM THURSDAY THE STAGE WAS...13.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 18.9 FEET BY LATE THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 20.0 FEET...FARMLANDS AND RESIDENTIAL BASEMENTS OF BUILDINGS UPSTREAM BECOME FLOODED. $$ VAC009-019-031-680-081942- /O.NEW.KRNK.FL.W.0030.111208T1548Z-111209T0918Z/ /HRKV2.1.ER.111208T1548Z.111208T1800Z.111208T2118Z.NO/ 242 AM EST THU DEC 8 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A * FLOOD WARNING FOR THE JAMES RIVER AT HOLCOMB ROCK. * FROM THIS MORNING UNTIL LATE TONIGHT. * AT 01AM THURSDAY THE STAGE WAS...14.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 23.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 23.0 FEET...POWER EQUIPMENT YARD AND ACCESS FLOODED AT HOLCOMB ROCK DAM. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.8 FEET ON JAN 26 2010. $$
1 follow-up statement
615 WGUS81 KRNK 081352 FLSRNK FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 852 AM EST THU DEC 8 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN VIRGINIA... JAMES RIVER AT BUCHANAN AFFECTING BOTETOURT COUNTY JAMES RIVER AT HOLCOMB ROCK AFFECTING AMHERST...BEDFORD...CAMPBELL AND CITY OF LYNCHBURG COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN VIRGINIA.. JAMES RIVER NEAR BREMO BLUFF AFFECTING BUCKINGHAM AND FLUVANNA COUNTIES RIVER LEVELS WILL CONTINUE TO BE VERY HIGH TODAY ALONG THE MIDDLE JAMES RIVER AS RUNOFF FROM THE 2 TO 4 INCH RAINFALL FROM THE PAST FEW DAYS CONTINUES TO RUNOFF. THE RIVER IS NO LONGER EXPECTED TO REACH FLOOD STAGE FROM BUCHANAN DOWNSTREAM TO SCOTTSVILLE BUT WILL BE CRESTING TODAY AND TONIGHT CLOSE TO ACTION STAGE. MINOR FLOODING IS STILL FORECAST TO OCCUR AT BREMO BLUFF WITH SOME LOWLAND FLOODING POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS OR WARNINGS. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT HTTP://WWW.ERH.NOAA.GOV/RNK (LOWER CASE). CLICK ON 'RIVERS & LAKES AHPS'. THE NEXT SCHEDULED STATEMENT WILL BE ISSUED BY THIS EVENING. && VAC023-081422- /O.CAN.KRNK.FL.W.0029.000000T0000Z-111209T0800Z/ /BNNV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 852 AM EST THU DEC 8 2011 THE FLOOD WARNING IS CANCELLED FOR THE JAMES RIVER AT BUCHANAN. * UNTIL LATE TONIGHT. * AT 07AM THURSDAY THE STAGE WAS 15.8 FEET. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CREST THIS AFTERNOON NEAR 16.0 FEET. $$ VAC009-019-031-680-081422- /O.CAN.KRNK.FL.W.0030.000000T0000Z-111209T0918Z/ /HRKV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 852 AM EST THU DEC 8 2011 THE FLOOD WARNING IS CANCELLED FOR THE JAMES RIVER AT HOLCOMB ROCK. * UNTIL LATE TONIGHT. * AT 07AM THURSDAY THE STAGE WAS 17.8 FEET. * FLOOD STAGE IS 22.0 FEET. * THE RIVER WILL CREST CLOSE TO 20 FEET LATER TODAY. $$ VAC029-065-082152- /O.CON.KRNK.FL.W.0028.000000T0000Z-000000T0000Z/ /BREV2.1.ER.111208T1440Z.111209T1000Z.000000T0000Z.NO/ 852 AM EST THU DEC 8 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER NEAR BREMO BLUFF. * FROM LATE THIS MORNING UNTIL FURTHER NOTICE * AT 8AM THURSDAY THE STAGE WAS 19.6 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 19.0 FEET. * FORECAST TO RISE TO NEAR 21.0 FEET BY EARLY TOMORROW. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Dec 8, 1:50 AM EST, 52 minutes earlier.
Area forecast discussion, Dec 8, 1:50 AM EST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 150 AM EST THU DEC 8 2011 .SYNOPSIS... A DEEPENING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST TOWARD THE NEW ENGLAND COAST OVERNIGHT. HIGH PRESSURE WILL BUILD ACROSS THE AREA FOR THURSDAY. && .NEAR TERM /THROUGH TODAY/... AS OF 140 AM EST THURSDAY... SNOW IS DIMINSHING RAPIDLY AS MOISTURE BECOMES SHALLOW SO WE ARE ONLY RELEGATED TO A FEW FLURRIES FOR ANOTHER HOUR IN THE MTNS. WINDS HAVE ALREADY SUBSIDED EVEN TO BELOW ADVISORY LEVELS ACROSS THE MTNS BUT WILL STAY GUSTY FOR ANOTHER FEW HOURS UP TO 30-35 MPH. GIVEN THIS...HAVE DECIDED TO CANCEL ALL WINTER WX AND WIND ADVISORY/WARNINGS FOR THE FORECAST AREA. WILL HOWEVER ISSUE A SPECIAL WX STATEMENT TO COVER BLACK ICE ISSUES AS LINGERING MOISTURE ON THE ROAD FREEZES. TEMPERATURES WILL DROP DOWN INTO THE LOWER TO MID 20S IN THE MTNS WITH LOWER 30S OUT EAST. WIND CHILLS ARE GOING TO DROP INTO THE SINGLE DIGITS AS WELL IN THE MTNS SO WILL ALSO HIGHLIGHT THIS IN THE SPECIAL WX STATEMENT. THE SURFACE LOW WAS EAST OF LONG ISLAND AND THE FLOW WILL BECOME MORE WESTERLY BY MORNING WITH SKIES BECOMING CLEAR TO MOSTY CLEAR. HIGH PRESSURE WILL REPLACE THE LOW PRESSURE SYSTEM AND BECOME SITUATION OVERHEAD. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... AS OF 330 PM EST WEDNESDAY... EXPECT THAT WE WILL FIND OUT THE DIFFERENCE BETWEEN A PACIFIC HIGH PRESSURE SYSTEM AND A POLAR HIGH PRESSURE SYSTEM COME FRIDAY...AS WE WILL SEE BOTH TYPES PASS THROUGH OUR REGION. WE START OFF FIRST WITH THE PACIFIC HIGH PRESSURE SYSTEM WELL ESTABLISHED OVER OUR AREA ON THURSDAY NIGHT. WE CAN EXPECT RELATIVELY CLEAR SKIES ACROSS OUR AREA...PERHAPS A LITTLE CLOUD COVER IN THE MOUNTAINS LEFT OVER FROM THE DEPARTING STORM SYSTEM. TEMPERATURES THURSDAY NIGHT AND FRIDAY WILL BE VERY CLOSE TO NORMAL FOR THIS TIME OF YEAR...WITH EARLY FRIDAY MORNING LOWS IN THE UPPER 20S TO NEAR 30...AND FRIDAY AFTERNOON HIGHS IN THE MID 40S WEST OF THE BLUE RIDGE...AND IN THE UPPER 40S TO LOW 50S TO THE EAST. BY FRIDAY EVENING...AN ALBERTA CLIPPER STYLE COLD FRONT WILL MAKE ITS WAY THROUGH OUR REGION...USHERING IN THE POLAR HIGH PRESSURE. ACROSS MUCH OF OUR AREA...THE FRONTAL PASSAGE WILL BE MARKED MAINLY BY A DROP IN TEMPERATURES AND A NORTHWESTERLY WIND SHIFT...WITH GUSTS UP TO 25 MPH WEST OF THE BLUE RIDGE. HOWEVER...AREAS FROM THE NORTH CAROLINA MOUNTAINS TO THE ALLEGHANY HIGHLANDS WILL SEE SNOW SHOWERS DEVELOP FRIDAY NIGHT AND EARLY SATURDAY MORNING. MOISTURE IS PRETTY LIMITED AHEAD OF THE CLIPPER FRONT...AND DO NOT EXPECT TO SEE MORE THAN A QUARTER INCH OF NEW SNOW ACCUMULATIONS AS SNOWFALL IS EXPECTED TO END BY LATE SATURDAY MORNING. WITH POLAR HIGH PRESSURE BECOMING ESTABLISHED OVER THE WEEKEND... AFTERNOON TEMPERATURES FROM THE ALLEGHANY HIGHLANDS THROUGH THE NORTH CAROLINA MOUNTAINS WILL STRUGGLE TO RISE INTO THE MID 30S. WINDS WILL REMAIN ON THE GUSTY SIDE DURING THE AFTERNOON...BUT WILL BEGIN TO DIMINISH AROUND SUNSET AS THE PRESSURE GRADIENT RELAXES. WITH CLEAR SKIES ACROSS OUR REGION...SATURDAY NIGHT TEMPERATURES WILL BE SOME OF THE CHILLIEST OF THIS SEASON...WITH LOWS RANGING FROM THE MIDDLE TEENS IN SOUTHEAST WEST VIRGINIA...TO THE LOW 20S ACROSS PARTS OF THE PIEDMONT REGION. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 330 PM EST WEDNESDAY... HIGH PRESSURE MAINTAINS ITS CONTROL OF OUR WEATHER PATTERN ON SUNDAY...AS THE HIGH REMAINS WEDGED ALONG THE EASTERN SLOPES OF THE APPALACHIANS. LONG RANGE FORECAST MODELS ARE IN AGREEMENT THAT A DEEP LOW PRESSURE SYSTEM WILL DEVELOP OVER THE ATLANTIC EARLY NEXT WEEK...BUT THAT THIS SYSTEM WILL REMAIN SUFFICIENTLY FAR TO THE EAST THAT IT WILL NOT SIGNIFICANTLY IMPACT OUR REGION. TEMPERATURES ARE EXPECTED TO WARM ACROSS OUR REGION AGAIN ON TUESDAY...AS WINDS BECOME MORE SOUTHERLY AHEAD OF OUR NEXT COLD FRONT. AS THE COLD FRONT PASSES THROUGH OUR AREA...EXPECT THAT WE WILL SEE A MIXTURE OF RAIN AT LOWER ELEVATIONS...AND SNOW ALONG OUR WESTERN RIDGE LINES. && .AVIATION /07Z THURSDAY THROUGH MONDAY/... AS OF 1225 AM EST THURSDAY... MVFR/IFR CIGS/VSBYS IN THE MTNS BLF/LWB/BCB WILL IMPROVE TO VFR BY LATE MORNING. OTHERWISE...LOOK FOR NW WINDS TO GUST UP TO 30 KNOTS AT TIMES EARLY ESPECIALLY ALONG THE BLUE RIDGE AND POINTS NORTH OF ROANOKE. WINDS WILL BE DIMINISHING BY DAWN. VFR CONDITIONS AER EXPECTED THROUGH MOST OF THE PERIOD. SATURDAY...SOUTHEAST WEST VIRGINIA MAY SEE SOME MVFR CONDITIONS AS A CLIPPER SYSTEM MOVES THROUGH THE AREA. && .HYDROLOGY... AS OF 140 AM EST THURSSDAY... 1 TO AS MUCH AS 4 INCHES OF RAIN ACROSS THE AREA WILL LEAD TO FLOODING ALONG PORTIONS OF THE ROANOKE AND JAMES RIVER. THE NEWEST FLOOD WARNING IS FOR BREMO BLUFF ALONG THE JAMES RIVER TO REACH 22.5 FEET BY THIS EVENING. AREAL URBAN AND SMALL STREAM FLOOD ADVISORIES FOR THE TRIBUTARIES LEADING INTO THE JAMES AND ROANOKE RIVERS WILL BE LEFT IN PLACE UNTIL THE GAGES ALONG THESE SMALLER RIVER START TO SHOW THE RIVERS RECEDING. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/WP SHORT TERM...NF LONG TERM...NF AVIATION...AMS/RCS/WP HYDROLOGY...
Hazardous weather outlook, Dec 8, 2:16 AM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 216 AM EST THU DEC 8 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-090730- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 216 AM EST THU DEC 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 7, 8:45 PM EST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
845 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 1 SE WINGINA 37.62N 78.70W
12/07/2011 BUCKINGHAM VA 911 CALL CENTER
TREE DOWN ON WOODLAND CHURCH ROAD.
0550 PM TSTM WND DMG 3 N SHEPPARDS 37.43N 78.49W
12/07/2011 BUCKINGHAM VA 911 CALL CENTER
TREE DOWN ON BISHOP CREEK ROAD.
0551 PM TSTM WND DMG 2 NW DILLWYN 37.56N 78.49W
12/07/2011 BUCKINGHAM VA 911 CALL CENTER
TREE DOWN ON ROUTE 20.
&&
CHENARDLocal storm report, Dec 7, 8:48 PM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
848 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG ASPEN 37.03N 78.83W
12/07/2011 CHARLOTTE VA 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN ACROSS ROADS IN THE
ASPEN AREA.
&&
CHENARDLocal storm report, Dec 7, 8:56 PM EST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
856 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 6 E NATHALIE 36.92N 78.85W
12/07/2011 HALIFAX VA 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE NORTHERN PART OF HALIFAX
COUNTY.
0540 PM TSTM WND DMG VIRGILINA 36.55N 78.78W
12/07/2011 HALIFAX VA 911 CALL CENTER
TWO TREES DOWN IN THE VIRGILINIA AREA.
0542 PM TSTM WND DMG 4 ENE CLOVER 36.85N 78.66W
12/07/2011 CHARLOTTE VA 911 CALL CENTER
TREE DOWN ON ROUTE 360.
&&
CHENARDLocal storm report, Dec 7, 9:32 PM EST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND DMG JEFFERSON 36.42N 81.47W
12/07/2011 ASHE NC DEPT OF HIGHWAYS
ABOUT 5 TREES DOWN ON ROADS ACROSS THE COUNTY.
&&
CHENARDLocal storm report, Dec 7, 9:37 PM EST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM NON-TSTM WND DMG BOONE 36.21N 81.67W
12/07/2011 WATAUGA NC DEPT OF HIGHWAYS
ABOUT 5 TREES BLOWN DOWN ON ROADS ACROSS THE COUNTY
BETWEEN 630 AND 930 PM.
&&
CHENARDSpecial weather statement, Dec 8, 2:13 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 213 AM EST THU DEC 8 2011 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-081315- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...ROANOKE...SALEM...FINCASTLE...LEXINGTON... BUENA VISTA...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 213 AM EST THU DEC 8 2011 ...BLACK ICE AND WIND CHILLS IN THE SINGLE DIGITS AND TEENS THIS MORNING... MOISTURE LEFTOVER ON AREA ROADS WILL FREEZE THIS MORNING...LEADING TO HAZARDOUS TRAVEL CONDITIONS. THOSE TRAVELING ESPECIALLY ON SECONDARY ROADS AND ACROSS BRIDGES SHOULD SLOW DOWN AND USE CAUTION THIS MORNING. IN ADDITION...WIND CHILLS WILL DROP AS LOW AS THE SINGLE DIGITS IN THE MOUNTAINS WITH TEENS ELSEWHERE. NCZ003>006-019-020-VAZ032>035-043>047-058-059-081315- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE... WILKESBORO...YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD... AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX... SOUTH BOSTON...KEYSVILLE 213 AM EST THU DEC 8 2011 ...PATCHY BLACK ICE THIS MORNING... TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S THIS MORNING. ANY MOISTURE THAT LINGERS ON THE ROADS WILL FREEZE. IF TRAVELING THROUGH THE MORNING...BE ALERT TO PATCHES OF BLACK ICE ESPECIALLY ON SECONDARY ROADS...AND OVER BRIDGES AND OVERPASSES.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 9:01 PM EST | Areal Flood Advisory | RNK | Alleghany, Amherst, Bath, Botetourt, Craig, Rockbridge and 3 more | 14 hr |
| Dec 7, 9:09 PM EST | Areal Flood Advisory | RNK | Bedford, Campbell, Franklin, Henry, Patrick, City of Martinsville | 8 hr |
| Dec 7, 9:43 PM EST | River Flood Warning | RNK | Campbell, Pittsylvania | 11 hr |
| Dec 7, 9:43 PM EST | River Flood Warning | RNK | Campbell, Charlotte, Halifax | 11 hr |
| Dec 7, 9:43 PM EST | River Flood Warning | RNK | Charlotte, Halifax | 55 hr |
| Dec 8, 12:35 AM EST | Areal Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 6 hr |
| Dec 8, 1:21 AM EST | River Flood Warning | RNK | Buckingham, Fluvanna | 45 hr |
| Dec 8, 2:20 AM EST | Areal Flood Warning | RNK | Giles | 5 hr |
| Dec 8, 2:42 AM EST | River Flood Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 6 hr |
Nearby
River Flood Warnings in Virginia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.